Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What can cause severe flushing in my face?

Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2220 Questions

default
Posted on Thu, 6 Dec 2018 in Medicines and Side Effects
Question: I have severe flushing in my face. What causes it and what can I do to stop it
doctor
Answered by Dr. Noble Zachariah 31 minutes later
Brief Answer:
Discussion follows.

Detailed Answer:

Hello,

Welcome and thanks for your query.

There can be several causes for flushing. The commonest is a hormonal imbalance as occurring during menopause or using medicines that affect the balance. Other causes include taking food rich in Monosodium glutamate (MSG) as in chinese foods. Alcohol is another agent which produces flushing. Carcinoid syndrome which is produced by carcinoid tumors of the gut is a rare cause of flushing.

The treatment depends on the cause. If you know the precipitating cause, avoiding the same is the best mode. If no cause is obvious, you could try Cyproheptidine (Periactin) which may help reduce the flushing. If it is getting worse, then it would be advisable to see a doctor and have yourself examined and investigated.

Do get back to me if you have further queries.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Noble Zachariah 22 minutes later
Is that medicine a prescription? Is it simaler to the one I am taking?
doctor
Answered by Dr. Noble Zachariah 1 hour later
Brief Answer:
No.

Detailed Answer:

Hi,

It is not a prescription medicine and is a serotonin antagonist.
The Doxycycline you are taking is an antibiotic.

Wish you good health.

Regards.
Dr. Noble Zachariah, Internal Medicine Specialist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on